Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 25, 2021, 3:45 PM CDT for Pecos County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- May 25, 2021, 4:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 100 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2087 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
638
WWUS84 KMAF 252045
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
345 PM CDT Tue May 25 2021
TXZ075-252130-
Pecos TX-
345 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND SOUTHWESTERN CRANE COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Grandfalls, or 19 miles northeast of Fort
Stockton, moving southeast at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Imperial Reservoir and Imperial.
LAT...LON 3093 10255 3100 10309 3130 10289 3130 10286
3127 10282 3129 10278 3125 10250 3120 10244
TIME...MOT...LOC 2045Z 295DEG 6KT 3112 10269
$$
89What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 25, 1:41 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 25, 1:41 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 141 PM CDT Tue May 25 2021 .DISCUSSION... Veered, albeit weak, 7h winds suggest the dryline will evetually move to near a Lamesa to Odessa to near Alpine line with a mstr rich and unstable condition e of the dryline with ML CAPEs 2500-3000 J/KG. Storm initiation has occurred in far e Jeff Davis Co and n Brewster, very close to HRRR forecast. These storms are forecast to move e and increase across Pecos Co where severe storms could develop between 20Z-21Z. Surface dewpoints are high at Sheffield early this afternoon 68. Between 00Z-03Z/Wed a second area of storms may develop across the cntrl and ern PB. Deep layer shear in general is 20-25kts, but instability is likely to make up for it and severe storms will certainly be possible. Wed 7h winds back to the s and dryline will remain much farther w where some of the hottest surface temps will be, mid to upper 90s SE NM- Upper Trans Pecos-wrn PB. A few strong storms will develop in those areas, but coverage will be limited with SB CINH stronger farther e. Deep layer shear will increase to 30-35kts on Thu as sw flow at 7h signals dryline will mix/move farther e. SB instability axis is likely to be focused along a narrow corridor from near Lamesa- Midland/Odessa-Crane- Bakersfield. Sustained se-s low-level flow will increase convergence along dryline. Initial development is certainly possible, if not favored, along and just n of a dryline bulge between Penwell and Saragosa. Using 30 degrees right of 7h wind for storm motion would bring strong/severe storms into the Midland/Odessa area early evening. However, storms could be strong right mover (following mstr axis) bringing higher end severe threat into srn PB and e Pecos Co.. Still coverage is minimized, however potential intensity of storms could make up for it? Another interesting day Fri with outflow/cold front e-w along I-20, dryline extending s from cntrl PB with model indications of a thermal low or mesolow across wrn PB. Boundaries will be good focus for tstm development, but where the boundaries will actually be is difficult to say, so for now suffice it to say slight chance to chance storms possible Fri afternoon-evening. There may be a few storms Sat, but the better potential will start Sun across the wrn areas and then expand e Mon ownward as a slow moving mid-level trof moves into the Desert SW. Sunday through mid week or so could be an active period with all severe wx threats possible, including flooding. Over the next few days temps will remain above normal by a few degrees, but by next week with mid- level trof to w and increased rain high temps are likely to cool back closer to normal or below. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 91 70 92 / 20 10 10 10 Carlsbad 63 96 65 97 / 0 10 20 10 Dryden 71 94 71 96 / 30 0 10 20 Fort Stockton 69 96 70 98 / 20 20 10 20 Guadalupe Pass 66 90 65 91 / 0 10 10 10 Hobbs 64 93 66 94 / 0 20 20 10 Marfa 57 92 58 95 / 10 20 10 10 Midland Intl Airport 68 93 70 94 / 20 10 10 20 Odessa 69 93 70 94 / 20 10 20 20 Wink 68 98 70 99 / 10 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, May 25, 2:18 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 218 PM CDT Tue May 25 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-261930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 218 PM CDT Tue May 25 2021 /118 PM MDT Tue May 25 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this afternoon and evening across the Permian Basin, Lower Trans Pecos, and Stockton Plateau. Large to very large hail, damaging wind, and heavy rain are possible with the strongest storms. An isolated tornado may also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe thunderstorms remain possible each day, especially across the eastern half of the area. By Sunday and Monday, much of the region could see strong to severe storms. Damaging winds and large hail will remain the primary concerns through the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening across the Permian Basin southward to the Stockton Plateau. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 25, 2:42 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 242 PM CDT Tue May 25 2021 TXZ075-278-279-252030- Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX- 242 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 330 PM CDT... At 240 PM CDT, Doppler radar was tracking a strong thunderstorm 26 miles southwest of Fort Stockton, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Rural areas along and east of 67 just north of the Brewster and Pecos county line. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3002 10273 3049 10336 3073 10335 3087 10254 TIME...MOT...LOC 1940Z 312DEG 11KT 3063 10321 49
Special weather statement, May 25, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
345 PM CDT Tue May 25 2021
TXZ075-252130-
Pecos TX-
345 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND SOUTHWESTERN CRANE COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Grandfalls, or 19 miles northeast of Fort
Stockton, moving southeast at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Imperial Reservoir and Imperial.
LAT...LON 3093 10255 3100 10309 3130 10289 3130 10286
3127 10282 3129 10278 3125 10250 3120 10244
TIME...MOT...LOC 2045Z 295DEG 6KT 3112 10269
89The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:31 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| May 24, 7:33 PM CDT | Special Weather Statement | MAF | Loving | 42 min |
| May 24, 7:34 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 41 min |
| May 24, 7:35 PM CDT | Special Weather Statement | MAF | Yoakum | 40 min |
| May 24, 7:51 PM CDT | Special Weather Statement | MAF | Mitchell | 39 min |
| May 24, 8:07 PM CDT | Special Weather Statement | MAF | Scurry | 38 min |
| May 24, 8:14 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 61 min |
| May 24, 8:26 PM CDT | Special Weather Statement | MAF | Loving | 49 min |
| May 24, 8:48 PM CDT | Special Weather Statement | MAF | Borden, Mitchell, Scurry | 42 min |
| May 24, 8:59 PM CDT | Special Weather Statement | MAF | Winkler | 46 min |
| May 24, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Loving, Winkler | 51 min |
| May 24, 9:53 PM CDT | Special Weather Statement | MAF | Ward, Winkler | 52 min |
| May 24, 9:57 PM CDT | Special Weather Statement | MAF | 48 min | |
| May 25, 12:55 AM CDT | Special Weather Statement | MAF | Scurry | 50 min |
| May 25, 1:44 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 2 hr |
| May 25, 2:42 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 25, 2:47 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 58 min |
| May 25, 2:50 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| May 25, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 50 min |
| May 25, 3:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| May 25, 3:46 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| May 25, 4:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| May 25, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 60 min |
| May 25, 4:18 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 57 min |
| May 25, 4:31 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 59 min |
| May 25, 4:49 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Pecos, Upton, Ward | 56 min |
| May 25, 5:26 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Ector, Martin, Midland, Upton | 64 min |
| May 25, 5:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 56 min |
| May 25, 5:39 PM CDT | Special Weather Statement | MAF | Howard | 51 min |
| May 25, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 60 min |
| May 25, 6:04 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 116 min |
| May 25, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 56 min |
| May 25, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 72 min |
| May 25, 6:39 PM CDT | Special Weather Statement | MAF | Brewster | 51 min |
| May 25, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 62 min |
| May 25, 6:47 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.